MAUDE Adverse Event Report: STRYKER TRAUMA KIEL T2 FE RETRO NAIL SHT D13XL170; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL T2 FE RETRO NAIL SHT D13XL170; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2339-1317S
Medical Device Problem Code Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after anesthesia it was found that the implant had not been delivered, and anesthesia time was prolonged until the implant was delivered.Two and a half hours later, the surgery began.Additional info: the implants were not ready at the start of surgery due to an ordering error by the sales rep.The surgery time was extended, but there was no additional anesthesia.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Additional Manufacturer Narrative
Please note the correction to h6 conclusion code.The reported event could be confirmed, since it was stated "no defects in product" and further, it was confirmed to be wrongly ordered.As per further details received in the event description ¿¿the implants were not ready at the start of surgery due to an ordering error by the sales rep.The surgery time was extended, but there was no additional an anesthesia¿¿.However, the ifu instructs to check before surgery and clearly points out as a pre-operative step as following: ¿ensure that all components needed for the operation are available in the operation theatre¿.Thus, it has been classified as user-customer-deviation from surgical technique.If this had been checked prior to the start of surgery, it would have been noticed at that time, when the patient was not yet under anesthesia, and consequently would not have led to the start of surgery without having the required implant available and finally not resulted in a prolongation of the surgical procedure due to missing implant [contributed by order error].Thus, it is clearly beyond the manufacturers control and finally, it was confirmed that no defects in product are present.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
T2 FE RETRO NAIL SHT D13XL170
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15724344
Report Number0009610622-2022-00483
Device Sequence Number7251566
Product Code HSB
UDI-Device Identifier07613327293326
UDI-Public07613327293326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2339-1317S
Device Catalogue Number23391317S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale